MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL FEMORAL XT COMPONENT SIZE C RIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. DISTAL FEMORAL XT COMPONENT SIZE C RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that some of the implants in the loaner set were delivered unsterile.The packaging box was closed with additional transparent adhesive tape.The first plastic box inside was closed with the same tape.The white top cover paper was not hermetically closed.Second plastic box´s top cover paper was opened too.There is no additional information available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No photos were provided or product returned; therefore, no evaluation can be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.These products were likely conforming when they left zimmer biomet control.However, the products have been redistributed, and therefore, the root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Photos of the reported product found the inner sterile packaging and outer carton were both opened and resealed with clear tape.Sterility has been compromised.These products were likely conforming when they left zimmer biomet control.It was determined that the product was not properly re-packaged during the return process.Actions were taken to re-train the new team member.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Photos of product received.

Brand Name
DISTAL FEMORAL XT COMPONENT SIZE C RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9980859
Report Number0001822565-2020-01419
Device Sequence Number3676809
Product Code KRO
UDI-Device Identifier00889024195950
UDI-Public(01)00889024195950
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585004302
Device Lot Number64360051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer08/27/2020
10/07/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date08/28/2020
10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1